قالب وردپرس درنا توس
Home / Health / Man left with ‘doughnut-shaped’ holes in his vision after taking 10 TIMES too much erectile dysfunction medication

Man left with ‘doughnut-shaped’ holes in his vision after taking 10 TIMES too much erectile dysfunction medication



A man who drank ten times the recommended dose of an erectile dysfunction drug was left with "donut-shaped" holes in his vision.

The anonymous man of Massachusetts, who is said to have fifty years, made himself a full bottle of liquid sildenafil

Alamy

A man had donut-shaped points in his view after taking ten times too much sildenafil

Although the recommended dose is 80 mg, the patient drank 750 mg in bottles for unknown reasons.

He began to see a strange ring shape but did not go to see a doctor for two months.

He was told that he had problems with his retina – the eye-sensitive area – after visiting the Massachusetts Eye and Ear.

Dr. Hilary Brader, who saw the man, never found out if her partial blindness recovered after she stopped attending appointments, according to her article published in JAMA Opthamology.

A painful sensitivity to light complained of photophobia – and tests confirmed that it had damaged the cells of the retina.

These cells convert light into electrical messages that are sent to the brain and can not be repaired once damaged.

Sildenafil causes an erection by increasing blood flow to the penis by inhibiting an enzyme called phosphodiesterase 5 (PDE5).

But it also inhibits type 6 phosphodiesterase (PDE6), which is found in the retina cells.

It is believed that high doses of the drug can cause a large accumulation of a toxic molecule for the retinal cells, according to Brader's report.

Dr. Brader told Live Science: "Because it is a drug of common use, I thought it was important for the ophthalmic community to know our findings.

" I am sure that others have seen similar cases, even if the mechanism of toxicity was not so obvious in our case. "


We pay for your stories! Do you have a story for The Sun Online news team? Write us at tips@the-sun.co.uk or call 0207 782 4368. You can use WhatsApp on 07810 791 502. We also pay for videos. Click here to load your.



Source link